hypertensive crisis

  1. My professor said in lecture that antidysrhythic meds potentiate the action of anesthsethia and increase the duration of anesthetic effects. Also she mentioned that antihypertensive meds may cause hypertensive crisis in those undergoing surgery. I found nothing in the textbook to support either one of these claims nor on the internet. Can you please shed some light on this?
  2. Visit essedus profile page

    About essedus

    Joined: Feb '07; Posts: 14; Likes: 1

    1 Comments

  3. by   Kymmi
    Not sure about the antidysrhythmic meds and anesthesia therory however I think what she might have been trying to say regarding antihypertensive meds was that for people who are taking anthhypertensive medications who are having surgery have a increased risk for hypertensive crisis during or immediately after surgery because they've been NPO and havent taken their regular dose of meds.

close